Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Nov 7, 2024, 7:16 AM EST for 6 counties in Georgia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2024, 7:16 AM EST (12:16 UTC)
- Expired
- Nov 7, 2024, 10:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 9:00 AM EST | FLASH FLOOD | 1 Sw Statesboro, GA | A 911 call center reported flood waters entering a home along W Jones Ave due to heavy rain. Time estimated via radar data. |
| Nov 7, 9:00 AM EST | FLASH FLOOD | 2 W Statesboro, GA | A 911 call center reported flood waters entering a home along Hodges Circle due to heavy rain. Time estimated via radar data. |
| Nov 7, 9:00 AM EST | FLASH FLOOD | 3 Ne Register, GA | A 911 call center reported flood waters entering a home along Turkey Trail due to heavy rain. Time estimated via radar data. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
515
WGUS52 KCHS 071216
FFWCHS
GAC031-043-109-165-251-267-071515-
/O.NEW.KCHS.FF.W.0018.241107T1216Z-241107T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
716 AM EST Thu Nov 7 2024
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bulloch County in southeastern Georgia...
Candler County in southeastern Georgia...
Evans County in southeastern Georgia...
Jenkins County in southeastern Georgia...
Screven County in southeastern Georgia...
Tattnall County in southeastern Georgia...
* Until 1015 AM EST.
* At 716 AM EST, Doppler radar indicated heavy rain moving into
portions of Candler and Tattnall counties. Pocket of heavy rain
will be moving across areas that have already seen significant
rainfall overnight.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Statesboro, Metter, Sylvania, Portal, Collins, Cobbtown,
Newington, Pulaski, Oliver and Register.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3238 8223 3242 8220 3243 8219 3247 8218
3252 8215 3256 8208 3254 8203 3256 8203
3261 8200 3261 8201 3262 8202 3282 8168
3257 8144 3216 8209
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adam2 follow-up statements
121
WGUS72 KCHS 071326
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
826 AM EST Thu Nov 7 2024
GAC165-251-071336-
/O.CAN.KCHS.FF.W.0018.000000T0000Z-241107T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins GA-Screven GA-
826 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING IS CANCELLED FOR JENKINS AND SCREVEN
COUNTIES...
Please continue to heed remaining road closures.
&&
LAT...LON 3231 8219 3238 8223 3243 8219 3245 8218
3248 8217 3249 8217 3250 8199 3253 8182
3253 8168 3247 8159 3216 8209
$$
GAC031-043-109-267-071515-
/O.CON.KCHS.FF.W.0018.000000T0000Z-241107T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
826 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EST THIS
MORNING FOR BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...
At 826 AM EST, Heavy showers continue across the warning area.
Between 6 and 10 inches of rain have fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area before the
heavy rainfall moves east out of the area.
HAZARD...Life threatening flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that could experience flash flooding include...
Statesboro, Metter, Collins, Cobbtown, Pulaski, Register,
Hopeulikit, and Aline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3231 8219 3238 8223 3243 8219 3245 8218
3248 8217 3249 8217 3250 8199 3253 8182
3253 8168 3247 8159 3216 8209
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JRL611
WGUS72 KCHS 071511
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1011 AM EST Thu Nov 7 2024
GAC031-043-109-267-071521-
/O.EXP.KCHS.FF.W.0018.000000T0000Z-241107T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bulloch GA-Candler GA-Evans GA-Tattnall GA-
1011 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 AM EST THIS MORNING FOR
BULLOCH, CANDLER, EVANS AND TATTNALL COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 3231 8219 3238 8223 3243 8219 3245 8218
3248 8217 3249 8217 3250 8199 3253 8182
3253 8168 3247 8159 3216 8209
$$
JRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 4:09 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 7, 4:09 AM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
409 AM EST Thu Nov 7 2024
.SYNOPSIS...
A trough of low pressure will linger over the region today,
while Hurricane Rafael treks into the Gulf of Mexico. High
pressure will return over the weekend and early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Overnight composite analysis reveals an upper level ridge
across Florida and the southeast U.S. and into the Atlantic
with an upper jet axis that arcs from eastern Texas to the mid
Atlantic. Upper level divergence bullseye with jet is currently
progressing up through southeast South Carolina, coincident
with where the most persistent and heavier rain is currently
falling.
Meanwhile, plume of tropical moisture with PWAT values 2 to 2.5
inches remains draped across the southeast region. Surface
trough is noted from the eastern Gulf across northern Florida
and into southeast Georgia and South Carolina, roughly from
Allendale to Statesboro to Reidsville. Weak surface low and
possible remnant MCV from an earlier cluster of convection is
migrating through southeast Georgia and there is a secondary
batch of heavier rain advancing toward the southwest counties.
Still have several more hours of heavier rain to get through.
Jet induced upper divergence max will continue to progress
through eastern South Carolina through the morning hours before
weakening substantially during the afternoon. Thus we should see
a decreasing trend in precip during the afternoon. However,
aforementioned surface trough axis remains somewhat fixed
throughout the day, and might continue to trigger additional
showers/thunder through the day, particularly across southeast
Georgia where some degree of instability will be found. All
told, the forecast will continue to advertise categorical pops
through the morning hours with decreasing pops this afternoon
into tonight.
Precip-wise: Axis of greatest rainfall thus far extends from
Calhoun and Orangeburg counties, down through Allendale/Screven
and Bulloch counties, where 4 to 7 inches has fallen per MRMS
QPE. Another 1 to 3 inches is certainly possible today with all
guidance sources showing the higher amounts across those same
areas. Thus, plan to keep the flood watch intact as-is and hoist
Flood Advisories as the need arises.
Otherwise, unseasonably warm and humid conditions persist with
highs today in the mid to upper 70s and lows tonight in the mid
to upper 60s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
Aloft ridging will build into the region from the south through the
weekend. At the surface a weak cold front, previously stalled in the
vicinity of the forecast area, will push to the south with high
pressure building in behind it. A few isolated showers will be
possible on Friday as enhanced moisture lingers and the front
remains close enough to provide some forcing. The rest of the
weekend looks to remain rain-free. The main forecast story of the
period is the above normal temperatures, with daytime highs reaching
into the upper 70s to around 80 and overnight lows only dipping into
the 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Zonal flow is forecast to develop aloft early next week. However,
there is some model disagreement in the pattern through the middle
of the week. A shortwave trough could ripple through along the zonal
flow, however the timing and placement of this feature is not
consistent between models. At the surface high pressure will
dominate until a cold front pushes through the region, associated
with the aforementioned shortwave trough. Forecast details in this
period are rather uncertain given the model disagreement, so the
current forecast only features some isolated showers possible Sunday
night into Monday, but these details could change. Temperatures will
remain well above normal through the period.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
CHS/JZI: VFR conditions continue to hold on for the time being.
But steadier rains will be spreading into the terminals
overnight with conditions eventually becoming MVFR by the
morning push. Rain and MVFR conditions will then likely persist
through the day Thursday before diminishing Thursday night.
SAV: Showers (potentially a few thunderstorms) will impact the
terminal with MVFR cigs/vsbys during the overnight hours and
persisting through a good portion of Thursday. Brief periods of
IFR cigs/vsbys are possible with moderate/heavy showers. Expect
shower activity to diminish late afternoon and early evening,
but MVFR cigs are likely to continue through 06Z Friday.
Extended Aviation Outlook: Low cigs could linger into Friday,
otherwise prevailing VFR.
&&
.MARINE...
Elevated seas are slowly diminishing...below 6 feet now across
the nearshore waters and Small Craft Advisories for those
Friday through Monday: High pressure will build into the region
through the weekend. Wind gusts are forecast to surge on Saturday
afternoon as the high pressure builds in from the north, with NE
winds gusting to around 25 knots. Small Craft Advisories may be
required for most of the marine waters. Seas also are forecast to
build to 4 to 6 ft across the nearshore waters, with 5 to 7 ft
across the 20 to 60 nm offshore GA waters. Seas and winds should
return to below Small Craft Advisory criteria by Monday.
&&
.CLIMATE...
Record High Minimum Temperatures:
November 7:
KCHS: 68/2018
KCXM: 70/2003
KSAV: 69/2020
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through this evening for GAZ087-088-099>101-114-
115.
SC...Flood Watch through this evening for SCZ040-042-043-047.
MARINE...Small Craft Advisory until 10 PM EST this evening for AMZ374.
&&
NEAR TERM...Adam
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...Adam/CPM
MARINE...Adam/CPMHazardous weather outlook, Nov 7, 4:19 AM EST, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 419 AM EST Thu Nov 7 2024 GAZ116>119-137>141-SCZ044-045-048>052-080930- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 419 AM EST Thu Nov 7 2024 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Heavy Rainfall: A period of persistent and heavy rainfall will impact the region through today and could lead to localized flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-SCZ040-042-043-047-080930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton-Inland Colleton-Inland Jasper- 419 AM EST Thu Nov 7 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-080930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 419 AM EST Thu Nov 7 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Nov 7, 3:52 AM EST, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
352 AM EST Thu Nov 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM Flood 2 SSW Georgia Southern 32.39N 81.80W
11/07/2024 Bulloch GA 911 Call Center
Water reported on several roadways including portions
of Old Register Road, Country Club Road, Pulaski
Highway, Lakeview Road, Clito Road, and Golf Club Road.
&&
Event Number CHS2401318
CPMLocal storm report, Nov 7, 5:54 AM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
554 AM EST Thu Nov 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM Flood 3 NNW Canadys 33.09N 80.65W
11/07/2024 Dorchester SC Law Enforcement
SCDPS reports flooding on I-95 near mile marker 68.
&&
Event Number CHS2401319
CPMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 8:49 PM EST | River Flood Warning | CHS | Burke, Emanuel, Jenkins | 5 days |
| Nov 6, 8:49 PM EST | River Flood Warning | CHS | Tattnall, Toombs | 14 days |
| Nov 6, 11:08 PM EST | Areal Flood Advisory | CHS | Bulloch, Effingham, Screven | 3 hr |
| Nov 7, 4:46 AM EST | Areal Flood Advisory | CHS | Bulloch, Effingham, Screven | 5 hr |
| Nov 7, 5:37 AM EST | Areal Flood Advisory | CHS | Bulloch, Candler, Evans, Screven, Tattnall | 3 hr |
| Nov 7, 8:53 AM EST | Areal Flood Advisory | CHS | Bulloch, Evans, Tattnall | 2 hr |
| Nov 7, 11:04 AM EST | Areal Flood Advisory | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 2 more | 116 min |
| Nov 7, 12:39 PM EST | Flash Flood Warning | CHS | Bryan, Chatham | 3 hr |
| Nov 7, 1:09 PM EST | Areal Flood Advisory | CHS | Evans, Liberty, Long, McIntosh, Tattnall | 3 hr |
| Nov 7, 3:16 PM EST | Areal Flood Advisory | CHS | Bryan, Chatham | 119 min |
| Nov 7, 3:39 PM EST | River Flood Warning | CHS | Evans | 7 days |
| Nov 7, 4:18 PM EST | Areal Flood Advisory | CHS | Bryan, Evans, Liberty, Long, McIntosh, Tattnall | 117 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.